1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
Nitric oxide and its possible implication in ME/CFS (Part 1 of 2)
Andrew Gladman explores the current and historic hypotheses relating to nitric oxide problems in ME/CFS. Part 1 of a 2-part series puts nitric oxide under the microscope and explores what it is, what it does and why it is so frequently discussed in the world of ME/CFS. Part 1 focuses...
Discuss the article on the Forums.

The False Energy Crash

Discussion in 'Post-Exertional Malaise, Fatigue, and Crashes' started by Carrigon, May 29, 2011.

  1. Carrigon

    Carrigon Senior Member

    Messages:
    805
    Likes:
    72
    PA, USA
    I took pseudophedrine yesterday because it's the only thing that really helps with the POTS. And it gave me enough energy to clean out my fridge and do alittle cleaning in my bathroom. But today..........false energy CRASH. Any time you use a drug to give you false energy, it does real physical damage. It's not something I would recommend. I have like zero energy today and had to sleep this afternoon. And still in pain and can't do anything.

    I had to sit while cleaning out the fridge. I found that helped alot. Just pulled up a chair to it.

    Unfortunately, I still have things that need doing before I move. I'll probably end up resorting to the pseudophedrine again a few times. In one way, I think it should be used as a treatment for POTS because it keeps the blood pressure up and it does stop the lightheadedness and make you feel more normal. But it's temporary, and the crash really is not worth it.
     
  2. heapsreal

    heapsreal iherb 10% discount code OPA989,

    Messages:
    7,420
    Likes:
    4,820
    australia (brisbane)
    I think most people find that with anything stimulating, initially it helps but then u crash from overdoing from the false extra energy. I think we need to look at the other side of the coin and find ways to recover quickly and avoid the crash/PEM, mm but im still trying to find that answer.

    cheers!!!
     
  3. Nielk

    Nielk

    Messages:
    5,477
    Likes:
    6,099
    Queens, NY
    What about taking it every morning?
     
  4. lizw118

    lizw118 Senior Member

    Messages:
    286
    Likes:
    32
    I can totally relate to the pseudoephedrine paradox-it's the only thing that makes my nervous system symptoms better, including POTS. It is the only thing that helps with pressure headaches and facial swelling, too. I have to be very careful when I take it. If I have a time where I have to go out and be somewhere social I will take it. It does deplete energy afterwards unfortunately. I wish it didn't. I would take it all the time if I could
    Sorry I can't offer you a solution, but I can relate to what you are saying. Have you tried one of the methylation protocols? I believe that slowly over time the B12 and other nutrients can help the nervous system
    Liz
     
  5. Carrigon

    Carrigon Senior Member

    Messages:
    805
    Likes:
    72
    PA, USA
    I haven't been able to take B12. Too rough on my stomach. But the few times I did take it, really only noticed a tiny bit of difference.

    Can't take pseudo everyday. It has its own side effects and such. But when needed, it really does help for short periods of time.
     
  6. searcher

    searcher

    Messages:
    496
    Likes:
    1,244
    SF Bay Area
    This post is really interesting to me because I keep rediscovering how much better pseudoephedrine makes me feel. I occasionally take adderall for energy, but I feel worse afterward, and I am fairly certain that increasing dopamine is definitely just giving me a false energy. For some reason I don't crash with pseudo as long as I don't try to do too much. It really seems like it may be fixing a fundamental problem for some of us with POTS and CFS- cerebral vasodilation. Whether the root cause is poor methylation, a pathogen, or another cause, many of my symptoms abate with pseudo. Enteroviruses are supposed to be prevalent in sinus tissue, and I know RichVanK has hypothesized as to why poor methylation would cause this problem.

    Does anyone think that the long-term effects of pseudo may not apply to us since it is just counteracting inappropriate vasodilation (maybe from nitric oxide?) Or is this just wishful thinking by me?
     
  7. Sushi

    Sushi Moderator and Senior Member Albuquerque

    Messages:
    7,314
    Likes:
    6,398
    Albuquerque
    Searcher,

    This is a good question! My autonomic specialist told me that pseudo was one of the earlier drugs prescribed for dysautonomia. I also took very low doses of adderall for a while--and at very low doses, I didn't crash afterwards.

    This autonomic specialist thought that there were fundamental problems with norepinephrine and some meds that increased that, (strattera at low dose, for instance) really helped with symptoms.

    But I don't think this is really getting at the root of the problems--just the symptoms. But dealing with some of the symptoms gave me the energy to dig deeper and find more lasting help.

    Best wishes,
    Sushi
     
  8. PoetInSF

    PoetInSF Senior Member

    Messages:
    167
    Likes:
    8
    SF
    sudafed is the only thing that works for me too. I started taking it to relieve the head pressure when I'm having a crash, but found that it also partially relieves ache, fatigue and that shitty feeling. No idea why. I don't take it for the energy tho. It's habit forming, so I only take it very occasionally when I need some relief.
     
  9. lizw118

    lizw118 Senior Member

    Messages:
    286
    Likes:
    32
    Hi Sushi
    One of my docs recently suggested I try a low dose stimulant. I had a very good response to wellbutrin initially. In fact it made me functionally cured for a few years. The wellbutrin seems to have worn off over time, though, so my doc thinks the stimulants might help. Why did you go off of them? When you were on them, did they help? I definitely think that at least in my own case NE plays a role. I can't figure out if these reuptake inhibitors end up depleting NE, though. If that is the case, then a stimulant would make sense.
    Liz
     
  10. Sushi

    Sushi Moderator and Senior Member Albuquerque

    Messages:
    7,314
    Likes:
    6,398
    Albuquerque
    As I understand it, Wellbutrin should affect dopamine and norepinephrine levels. I took a very low dose of it for a while and it prevented my frequent migraines.

    Yes, Adderall helped with symptoms--energy levels and OI--but I didn't need it anymore after doing some other things like the Simplified Methylation protocol and I don't like to take more meds than I really need.

    I don't think the stimulants get to the root of things, but for some do help with symptoms enough to be more functional. For me, functional is definitely good, but if I can get there by dealing with causes, that would be my choice.

    Sushi
     
  11. Nielk

    Nielk

    Messages:
    5,477
    Likes:
    6,099
    Queens, NY
    I took Wellbutrin a few years ago and had adverse effect on me. Worse than other antidepressants. When I tried even small amounts of stimulant meds, I got very sick. I didn't realize there was a connection with Wellbutrin and stimulants.
     
  12. lizw118

    lizw118 Senior Member

    Messages:
    286
    Likes:
    32
    My understanding is that they both increase dopamine and norepinephrine, but using different methods. The stimulants supply dop. and NE more directly, whereas the reuptake inhibitors like Wellbutrin work by keeping the body's own dop. and NE stores longer (that might be technically off, but it's something like that). It sounds like you do not need any more dop. or NE than you have!
    Liz
     
  13. Carrigon

    Carrigon Senior Member

    Messages:
    805
    Likes:
    72
    PA, USA
    In my case, it's the blood pressure dropping and not dopamine and norepinephrine. I would NEVER recommend ever poisoning your body with antidepressants or fake stimulants. Pseudofedrine is based on Ephedra, a natural herbal decongestant. For me, CFIDS/ME is like probably 80 percent or so of POTS symptoms. The pressure drops, not enough oxygen and blood get to where they should be going. Weak, dizzy, fatigued, all comes from POTS. Raise the blood pressure, and I suddenly feel much more normal, last longer doing stuff, can actually stand up and walk around a bit. There's a huge night and day difference when that pressure is raised. Pseudofedrine raises the pressure and keeps it up there.
     
  14. Nielk

    Nielk

    Messages:
    5,477
    Likes:
    6,099
    Queens, NY
    Thanks Liz,
    You are probably right. It's either that my body has enough and I can't tolerate more. It could also be that my body is just oversensitive to it when supplemented.

    Nielk
     
  15. lizw118

    lizw118 Senior Member

    Messages:
    286
    Likes:
    32
    This thread has got me thinking that it would be great to try herbal ephedra, like in a tea form. I mean the real stuff, and pref. organic. Is there any way to order that or is it not legal anymore? Has anyone tried it?
    Liz
     

See more popular forum discussions.

Share This Page